This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am 20 years old and very confused with this. My problem started one night when I was lying in my bed calm with my girlfriend watching TV. My neck twitched fast about one inch to my left, then a few minutes later it happened again, it happened may be 4-5 times, I thought the reason it was happening was because I mixed motrin with naproxen pain releif because I had no other explaination for the twitching, I never felt it before in my life. Then it started happening every once and a while mostly when involved in a conversation with somebody and sometimes by myself when I was thinking to myself, I am trying to find out what could of sparked this and how can I fix the problem, because ever since the twitching started I have also noticed other symptoms, it seems I suffer from a social anxiety problem now, I am also very jumpy when some one walks into a room it startles me and when I notice them I jump/flinch, I feel jumpy all the time, when I am driving I see a small peice of snow or something I flinch and sometimes I flinch when I see an object on TV move fast, this has never happen before in my life until that night I was twitching with my girlfriend. I feel like my nerves are mested up. Something I also thought was pretty strange and I want to no if it is related, was a cold I got a week after the twitching started, it was a cold like no other I have had before, I was sick for a month (not anymore) with symptoms of mostly a very bad sore throat, I have been to the doctors many times for both the cold and twitching and they dont help much, anyways the doctor said I didnt have strep throat so there is no medicine for that but I might have mono and the twitching I would have to talk to a counseller about, but I feel fine mentally, I problably will go see somebody but this issue I am having is very strange and I dont think they can give me a drug to fix me. I am looking to anyone that will listen, I want to see if this has ever happened to anyone before because I dont see how I went from calm and cool with no big problems in life to all of a sudden twitching, jumpy, nervous, all the time, I am not looking to get prescibed medicine for the rest of my life I am just looking for ways to fix this problem for good and bring me to where I was before all this. I am willing to try drugs or anything else but I think anxiety pills are just going to make it worse I tried lexapro(doctor prescribed), a anxiety pill and that made my problems worse. So please has anyone ever heard of something like this, and do you have a ways to make it go away. What sparks these things because I had no stress or issues when the twitching started, I am very confused and I feel that my doctors cant help me, I cant go on in life with this problem its starting to get me depressed and keeping me from going out with friends. Please help and ask other people if this is something they have heard of. Is there a medication you can recommend me asking my doctor about.***@****
This sounds very much like an anxiety reaction that appears to come out of the blue, but really does have a subconscious source of worry. So instead of looking for a pill, go to a counselor who can help you explore your mind. That is your best bet.
You may want to see a neurologist about the twitch. I had the same condition when I was first diagnosed with anxiety and started to receive anti-depressants.
I have now been diagnosed with Spasmodic Torticollis or Cervical Dystonia. A lot of the medical professionals I have mentioned this condition to have never heard of it or think it's nothing more than a "tic". Believe me, it's nothing even half that trivial. Please be sure that the neurologist you see is one who specializes in movement disorders or you could be shrugged off, as I was many times. I now have progressed to the point where I can't work and my head is almost always stuck to my right shoulder because I haven't been able to get treatment. The social security system is just as clueless as many of the doctors I've seen. So, please see a specialist a soon as possible. Early treatment may help you in the long run. Good luck.
Hey there, I've had the same exact thing happen to me, and it started during a job interview. However, now, it's whenever I am feeling very anxious, mostly from social anxiety. Did you ever come to a conclusion as to what it is?
i was at school and it happened to me on the first day, (really embarassing). but i figured out that if you inhale deaply or focus your mind on something else it should prevent it somewhat, but a Deep breathe is the best thing to do because it is used in meditation obviously.
im 17 and i found out that i have had social anxiety for about 2 years now. and i have studied so much about it, and i have come to the conclusion that i need some benzos bad, cause anti depressants such as zoloft, which im not taking now, and welbutrin don't get rid of all the symptoms. And i have seen other post of peoples saying anti depressants don't work as good as benzos. but what i want to say is that i have been having this neck shaking or twitching going on since i doubled up on my zoloft to take the edge off, which was a stupid idea. then the next 2 days when i would get nervous or something would make me mad my neck would shake or twitch. well i told my mom about this and she took me off zoloft and it kind of went a way, but i don't know if is cause by to much seretonin or just something new i have devolved from my social anxiety disorder.. ......i have had xanax and it did help better , but i hear Valium is more affective , long lasting, and less dangerous so i hope to get s subscription to that tomorrow when i go visit my counselor for the first time. because the edge and aftermath of my self conscience is unreal. and i need something to take my fear of going to school, and getting up in front of the class and talking to people and stuff, cause i think anti depressants wont get me anywhere.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.